Petra Pfeuffer

Learn More
Delayed-type hypersensitivity to subcutaneously injected heparin is relatively common. Particularly, extensive cross-reactivity between different heparins and heparinoids often occurs. Delayed-type hypersensitivity to heparin implies the risk of a generalized eczema when heparin is administered intravenously. However, case reports demonstrated a tolerance(More)
BACKGROUND 10% to 20% of the population sees itself as suffering from food allergy, yet genuine, immune-mediated food allergy is suspected by patients and their physicians far more often than it is actually shown to be present. The unfounded suspicion of an IgE-mediated food allergy can substantially impair a patient's quality of life through needless(More)
In the medical community lectures and publications about nonsteroidal anti-inflammatory drug (NSAID) hypersensitivity have led to an increasing awareness and diagnosis of this condition. Frequently, the diagnosis NSAID hypersensitivity is based only on history, which is a vague and unreliable indicator. A two-stage diagnostic procedure with skin tests (to(More)
BACKGROUND All iodinated radiocontrast media (RCM) may cause hypersensitivity reactions, either immediate-type within 5-10 min of RCM injection or delayed-type, which become apparent more than 1h after RCM exposure. Delayed-type hypersensitivity to RCM may pose a problem for future radiologic investigations because due to possible immunological(More)
BACKGROUND Aromatic anticonvulsant agents such as carbamazepine and phenytoin can induce anticonvulsant hypersensitivity syndrome (AHS) at a frequency of 1 in 10,000 to 1 in 1,000 treated patients. The hypersensitivity syndrome is a potentially life-threatening adverse drug reaction with multiorgan involvement, and incidental reexposure must be strictly(More)
  • 1